October  2014, 34(10): 4183-4210. doi: 10.3934/dcds.2014.34.4183

Robust null controllability for heat equations with unknown switching control mode

1. 

School of Mathematics, Sichuan University, Chengdu 610064, China

2. 

BCAM - Basque Center for Applied Mathematics, Mazarredo, 14, E-48009 Bilbao-Basque Country, Spain

Received  June 2012 Revised  August 2012 Published  April 2014

We analyze the null controllability for heat equations in the presence of switching controls. The switching pattern is a priori unknown so that the control has to be designed in a robust manner, based only on the past dynamics, so to fulfill the final control requirement, regardless of what the future dynamics is. We prove that such a robust control strategy actually exists when the switching controllers are located on two non trivial open subsets of the domain where the heat process evolves. Our strategy to construct these robust controls is based on earlier works by Lebeau and Robbiano on the null controllability of the heat equation. It is relevant to emphasize that our result is specific to the heat equation as an extension of a property of finite-dimensional systems that we fully characterize but that it may not hold for wave-like equations.
Citation: Qi Lü, Enrique Zuazua. Robust null controllability for heat equations with unknown switching control mode. Discrete and Continuous Dynamical Systems, 2014, 34 (10) : 4183-4210. doi: 10.3934/dcds.2014.34.4183
References:
[1]

Y. Chitour and M. Sigalotti, On the stabilization of persistently excited linear systems, SIAM J. Control Optim., 48 (2010), 4032-4055. doi: 10.1137/080737812.

[2]

H. Fattorini and D. L. Russell, Exact controllability theorems for linear parabolic equations in one space dimension, Arch. Rat. Mech. Anal., 43 (1971), 272-292.

[3]

E. Fernández-Cara and E. Zuazua, Null and approximate controllability for weakly blowing-up semilinear heat equations, Annales Inst. Henri Poincaré, Analyse non-linéaire, 17 (2000), 583-616. doi: 10.1016/S0294-1449(00)00117-7.

[4]

A. V. Fursikov and O. Yu. Imanuvilov, Controllability of Evolution Equations, Lecture Notes Series, 34, Seoul National University, Seoul, 1996.

[5]

G. Lebeau and L. Robbiano, Contrôle exact de l'équation de la chaleur, Comm. Partial Differential Equations, 20 (1995), 335-356. doi: 10.1080/03605309508821097.

[6]

G. Lebeau and E. Zuazua, Null controllability of a system of linear thermoelasticity, Arch. Rational Mech. Anal., 141 (1998), 297-329. doi: 10.1007/s002050050078.

[7]

Q. Lü, Bang-Bang principle of time optimal controls and null controllability of fractional order parabolic equations, Acta Math. Sin. (Engl. Ser.), 26 (2010), 2377-2386. doi: 10.1007/s10114-010-9051-1.

[8]

Q. Lü, A lower bound on local energy of partial sum of eigenfunctions for Laplace-Beltrami operators, ESAIM Control Optim. Calc. Var., 19(2013), 255-273. doi: 10.1051/cocv/2012008.

[9]

Q. Lü and G. Wang, On the existence of time optimal controls with constraints of the rectangular type for heat equations, SIAM J. Control Optim., 49 (2011), 1124-1149. doi: 10.1137/10081277X.

[10]

P. Martinez and J. Vancostenoble, Stabilisation et contrôle intermittent de l'équation des ondes, C. R. Acad. Sci. Paris Sér. I Math, 218 (2005), 851-854. doi: 10.1016/S0764-4442(01)02128-0.

[11]

L. Miller, Controllability cost of conservative systems: Resolvent condition and transmutation, J. Funct. Anal., 218 (2005), 425-444. doi: 10.1016/j.jfa.2004.02.001.

[12]

L. Miller, On the controllability of anomalous diffusions generated by the fractional laplacian, Math. Control Signals Systems, 18 (2006), 260-271. doi: 10.1007/s00498-006-0003-3.

[13]

Yu. Netrusov and Yu. Safarov, Weyl asymptotic formula for the Laplacian on domains with rough boundaries, Commun. Math. Phys., 253 (2005), 481-509. doi: 10.1007/s00220-004-1158-8.

[14]

D. L. Russell, A unified boundary controllability theory for hyperbolic and parabolic partial differential equations, Studies in Appl. Math., 52 (1973), 189-221.

[15]

R. Shorten, F. Wirth, O. Mason, K. Wulff and Ch. King, Stability criteria for switched and hybrid systems, SIAM Rev., 49 (2007), 545-592. doi: 10.1137/05063516X.

[16]

G. Wang, $L^\infty$-null controllability for the heat equation and its consequences for the time optimal control problem, SIAM J. Control Optim., 47 (2008), 1701-1720. doi: 10.1137/060678191.

[17]

E. Zuazua, Controllability and Observability of Partial Differential Equations: Some results and open problems, in Handbook of Differential Equations: Evolutionary Differential Equations, Vol. 3 (eds. C. M. Dafermos and E. Feireisl), Elsevier Science, 2006, 527-621. doi: 10.1016/S1874-5717(07)80010-7.

[18]

E. Zuazua, Switching control, J. Eur. Math. Soc., 13 (2011), 85-117. doi: 10.4171/JEMS/245.

show all references

References:
[1]

Y. Chitour and M. Sigalotti, On the stabilization of persistently excited linear systems, SIAM J. Control Optim., 48 (2010), 4032-4055. doi: 10.1137/080737812.

[2]

H. Fattorini and D. L. Russell, Exact controllability theorems for linear parabolic equations in one space dimension, Arch. Rat. Mech. Anal., 43 (1971), 272-292.

[3]

E. Fernández-Cara and E. Zuazua, Null and approximate controllability for weakly blowing-up semilinear heat equations, Annales Inst. Henri Poincaré, Analyse non-linéaire, 17 (2000), 583-616. doi: 10.1016/S0294-1449(00)00117-7.

[4]

A. V. Fursikov and O. Yu. Imanuvilov, Controllability of Evolution Equations, Lecture Notes Series, 34, Seoul National University, Seoul, 1996.

[5]

G. Lebeau and L. Robbiano, Contrôle exact de l'équation de la chaleur, Comm. Partial Differential Equations, 20 (1995), 335-356. doi: 10.1080/03605309508821097.

[6]

G. Lebeau and E. Zuazua, Null controllability of a system of linear thermoelasticity, Arch. Rational Mech. Anal., 141 (1998), 297-329. doi: 10.1007/s002050050078.

[7]

Q. Lü, Bang-Bang principle of time optimal controls and null controllability of fractional order parabolic equations, Acta Math. Sin. (Engl. Ser.), 26 (2010), 2377-2386. doi: 10.1007/s10114-010-9051-1.

[8]

Q. Lü, A lower bound on local energy of partial sum of eigenfunctions for Laplace-Beltrami operators, ESAIM Control Optim. Calc. Var., 19(2013), 255-273. doi: 10.1051/cocv/2012008.

[9]

Q. Lü and G. Wang, On the existence of time optimal controls with constraints of the rectangular type for heat equations, SIAM J. Control Optim., 49 (2011), 1124-1149. doi: 10.1137/10081277X.

[10]

P. Martinez and J. Vancostenoble, Stabilisation et contrôle intermittent de l'équation des ondes, C. R. Acad. Sci. Paris Sér. I Math, 218 (2005), 851-854. doi: 10.1016/S0764-4442(01)02128-0.

[11]

L. Miller, Controllability cost of conservative systems: Resolvent condition and transmutation, J. Funct. Anal., 218 (2005), 425-444. doi: 10.1016/j.jfa.2004.02.001.

[12]

L. Miller, On the controllability of anomalous diffusions generated by the fractional laplacian, Math. Control Signals Systems, 18 (2006), 260-271. doi: 10.1007/s00498-006-0003-3.

[13]

Yu. Netrusov and Yu. Safarov, Weyl asymptotic formula for the Laplacian on domains with rough boundaries, Commun. Math. Phys., 253 (2005), 481-509. doi: 10.1007/s00220-004-1158-8.

[14]

D. L. Russell, A unified boundary controllability theory for hyperbolic and parabolic partial differential equations, Studies in Appl. Math., 52 (1973), 189-221.

[15]

R. Shorten, F. Wirth, O. Mason, K. Wulff and Ch. King, Stability criteria for switched and hybrid systems, SIAM Rev., 49 (2007), 545-592. doi: 10.1137/05063516X.

[16]

G. Wang, $L^\infty$-null controllability for the heat equation and its consequences for the time optimal control problem, SIAM J. Control Optim., 47 (2008), 1701-1720. doi: 10.1137/060678191.

[17]

E. Zuazua, Controllability and Observability of Partial Differential Equations: Some results and open problems, in Handbook of Differential Equations: Evolutionary Differential Equations, Vol. 3 (eds. C. M. Dafermos and E. Feireisl), Elsevier Science, 2006, 527-621. doi: 10.1016/S1874-5717(07)80010-7.

[18]

E. Zuazua, Switching control, J. Eur. Math. Soc., 13 (2011), 85-117. doi: 10.4171/JEMS/245.

[1]

Ovidiu Cârjă, Alina Lazu. On the minimal time null controllability of the heat equation. Conference Publications, 2009, 2009 (Special) : 143-150. doi: 10.3934/proc.2009.2009.143

[2]

Farid Ammar Khodja, Cherif Bouzidi, Cédric Dupaix, Lahcen Maniar. Null controllability of retarded parabolic equations. Mathematical Control and Related Fields, 2014, 4 (1) : 1-15. doi: 10.3934/mcrf.2014.4.1

[3]

Enrique Fernández-Cara, Arnaud Münch. Numerical null controllability of semi-linear 1-D heat equations: Fixed point, least squares and Newton methods. Mathematical Control and Related Fields, 2012, 2 (3) : 217-246. doi: 10.3934/mcrf.2012.2.217

[4]

Shirshendu Chowdhury, Debanjana Mitra, Michael Renardy. Null controllability of the incompressible Stokes equations in a 2-D channel using normal boundary control. Evolution Equations and Control Theory, 2018, 7 (3) : 447-463. doi: 10.3934/eect.2018022

[5]

Abdelaziz Khoutaibi, Lahcen Maniar. Null controllability for a heat equation with dynamic boundary conditions and drift terms. Evolution Equations and Control Theory, 2020, 9 (2) : 535-559. doi: 10.3934/eect.2020023

[6]

Abdelaziz Khoutaibi, Lahcen Maniar, Omar Oukdach. Null controllability for semilinear heat equation with dynamic boundary conditions. Discrete and Continuous Dynamical Systems - S, 2022, 15 (6) : 1525-1546. doi: 10.3934/dcdss.2022087

[7]

Lahcen Maniar, Martin Meyries, Roland Schnaubelt. Null controllability for parabolic equations with dynamic boundary conditions. Evolution Equations and Control Theory, 2017, 6 (3) : 381-407. doi: 10.3934/eect.2017020

[8]

Lydia Ouaili. Minimal time of null controllability of two parabolic equations. Mathematical Control and Related Fields, 2020, 10 (1) : 89-112. doi: 10.3934/mcrf.2019031

[9]

Brahim Allal, Abdelkarim Hajjaj, Lahcen Maniar, Jawad Salhi. Null controllability for singular cascade systems of $ n $-coupled degenerate parabolic equations by one control force. Evolution Equations and Control Theory, 2021, 10 (3) : 545-573. doi: 10.3934/eect.2020080

[10]

Idriss Boutaayamou, Lahcen Maniar, Omar Oukdach. Stackelberg-Nash null controllability of heat equation with general dynamic boundary conditions. Evolution Equations and Control Theory, 2021  doi: 10.3934/eect.2021044

[11]

J. Carmelo Flores, Luz De Teresa. Null controllability of one dimensional degenerate parabolic equations with first order terms. Discrete and Continuous Dynamical Systems - B, 2020, 25 (10) : 3963-3981. doi: 10.3934/dcdsb.2020136

[12]

Enrique Fernández-Cara, Luz de Teresa. Null controllability of a cascade system of parabolic-hyperbolic equations. Discrete and Continuous Dynamical Systems, 2004, 11 (2&3) : 699-714. doi: 10.3934/dcds.2004.11.699

[13]

Fengyan Yang. Exact boundary null controllability for a coupled system of plate equations with variable coefficients. Evolution Equations and Control Theory, 2021  doi: 10.3934/eect.2021036

[14]

Lin Yan, Bin Wu. Null controllability for a class of stochastic singular parabolic equations with the convection term. Discrete and Continuous Dynamical Systems - B, 2022, 27 (6) : 3213-3240. doi: 10.3934/dcdsb.2021182

[15]

Ping Lin. Feedback controllability for blowup points of semilinear heat equations. Discrete and Continuous Dynamical Systems - B, 2017, 22 (4) : 1425-1434. doi: 10.3934/dcdsb.2017068

[16]

Dario Pighin, Enrique Zuazua. Controllability under positivity constraints of semilinear heat equations. Mathematical Control and Related Fields, 2018, 8 (3&4) : 935-964. doi: 10.3934/mcrf.2018041

[17]

Víctor Hernández-Santamaría, Luz de Teresa. Robust Stackelberg controllability for linear and semilinear heat equations. Evolution Equations and Control Theory, 2018, 7 (2) : 247-273. doi: 10.3934/eect.2018012

[18]

R. Demarque, J. Límaco, L. Viana. Local null controllability of coupled degenerate systems with nonlocal terms and one control force. Evolution Equations and Control Theory, 2020, 9 (3) : 605-634. doi: 10.3934/eect.2020026

[19]

Lianwen Wang. Approximate controllability and approximate null controllability of semilinear systems. Communications on Pure and Applied Analysis, 2006, 5 (4) : 953-962. doi: 10.3934/cpaa.2006.5.953

[20]

Jonathan Touboul. Erratum on: Controllability of the heat and wave equations and their finite difference approximations by the shape of the domain. Mathematical Control and Related Fields, 2019, 9 (1) : 221-222. doi: 10.3934/mcrf.2019006

2020 Impact Factor: 1.392

Metrics

  • PDF downloads (75)
  • HTML views (0)
  • Cited by (11)

Other articles
by authors

[Back to Top]